Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should an emergency contraceptive pill be taken while on Nuvaring to prevent unwanted pregnancy?

I’m on the Nuvaring as contraception. Three weeks ago I accidentally took out my ring a week early. I put in a new one and began a new three week cycle per instructions. For the third week of this cycle I had spotty bleeding but not a normal period. I was having sex during this week. I took out the ring and continued to have sex, anticipating my full period. Instead I stopped bleeding and am worried that unprotected sex since then may get me pregnant. Should I take an emergency contraceptive in the mean time to be safe?
Fri, 31 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Actually, pregnancy is very unlikely but you can take emergency pills like I-pill to avoid confusion.

Nothing wrong in taking I-pill while you are on NuvaRing because they act by different mechanisms.

You can safely take I-pill now.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi Doctor, I had unprotected sex with my husband (6hrs ago) and i don t want to get pregnant. What should I do.? I m 24yrs old and had my last period started on 22nd Aug, Is there any chance of getting pregnant? Which medicine shall I take to avoid pregnancy.?

doctor1 MD

I took plan B immediately after my boyfriend ejaculated inside of me, and 1 day later, I experienced light spotting which turned into a heavier flow for just under a week. It s been two weeks since I have taken the pill, and I am now suffering from mild to extreme nausea, shortness of breath, extremely sore breasts, and bloatedness. I took a pregnancy test yesterday, which came out negative. When should I take a pregnancy test again, considering my period the day after plan B was 3 weeks early?

doctor1 MD

i had sex with my bf on 19 aug and taken unwanted on 19 aug my regular period was 7-8 august still i have no period its 4 oct but it should come before 10 sep...........and also i have done pregnancy test two time its shows negative..........what should i do????? am i pregnant???????? please reply